Alert archive / Indiana / Flash Flood Warnings in 2018
Flash Flood Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 12, 2018, 5:30 PM EDT for Pike County, Spencer County, Warrick County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 12, 2018, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pike County, IN, Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:52 PM EDT | HEAVY RAIN 0.5 | Newburgh, IN | 10 MINUTE RAINFALL ACCUMULATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WGUS53 KPAH 122130
FFWPAH
INC125-147-173-130030-
/O.NEW.KPAH.FF.W.0022.180612T2130Z-180613T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
430 PM CDT TUE JUN 12 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Warrick County in southwestern Indiana...
Spencer County in southwestern Indiana...
Pike County in southwestern Indiana...
* Until 730 PM CDT.
* At 426 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimated storm total
rainfall for the past couple of days is over 3 inches. Communities
in the warned area could receive another 1 to 2 inches of rain
within the next 3 hours. Flash flooding is expected to begin
shortly. Please remain alert for rapidly changing conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3800 8677 3791 8702 3778 8710 3778 8711
3784 8716 3794 8745 3820 8747 3820 8732
3838 8732 3838 8741 3853 8746 3851 8737
3854 8735 3851 8729 3855 8720 3852 8715
3854 8710 3821 8707 3820 8679
$$
SMITTY1 follow-up statement
696
WGUS73 KPAH 130018
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
718 PM CDT TUE JUN 12 2018
INC125-147-173-130030-
/O.CON.KPAH.FF.W.0022.000000T0000Z-180613T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Spencer IN-Pike IN-
718 PM CDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
WARRICK...SPENCER AND PIKE COUNTIES...
At 715 PM CDT, Doppler radar indicated most of the thunderstorms
producing heavy rain have moved out of the warned area. With no
additional reports of flooding issues, the flash flood warning will
be allowed to expire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3800 8677 3791 8702 3778 8710 3778 8711
3784 8716 3794 8745 3820 8747 3820 8732
3838 8732 3838 8741 3853 8746 3851 8737
3854 8735 3851 8729 3855 8720 3852 8715
3854 8710 3821 8707 3820 8679
$$
SMITTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:05 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 12, 4:05 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Paducah KY 305 PM CDT Tue Jun 12 2018 .SHORT TERM...(Tonight through Thursday night) Issued at 230 PM CDT Tue Jun 12 2018 Forecast challenge early in the short term lies with thunderstorm/heavy rainfall potential this afternoon and tonight. MCV moving east through far southern IL has collided with very unstable environment of 3000+ SBCAPES over southeast MO/srn IL, resulting in a fairly explosive burst of thunderstorms along the outflow boundary. Not much flow aloft to create shear to organize the storms, but the forcing from the MCV may be overcoming this, at least this afternoon. Though not expecting widespread severe storms, will need to monitor for near severe wind gusts esp as the line progresses east across the forecast area late this afternoon/early evening. In addition, the northern portion of this line of storms containing torrential rainfall rates will likely transverse areas along/north of I-64 in southeast IL/sw IN...where soils are quite saturated from repeated convective complexes the past few days. One hour flash flood guidance values are running from .5 to 1 inch along that swath. Thus, have needed to expand the previous flash flood watch in time (and a bit farther south in space) through the afternoon and tonight. HRW NSSL CAM seems to have a good handle on ongoing convection, and it really reduces storm coverage after about 6-8 PM this evening. However, some other models point to a chance lingering into the night, so opted to carry the watch until 5 AM Wed. May need to be cancelled earlier though. A large upper-level ridge extending from the southern Rockies into the southern Plains will begin to bulge eastward into the lower/mid MS River Valley as we head into the mid to late week time frame. This should serve to limit the overall coverage of daytime convection over much of the western 2/3 of the forecast area, and keep things unseasonably warm. Some models suggest a back-door type push of somewhat less humid air into esp sw IN/nw KY as we head into Thu, but the jury is still out on that one. Gut feeling is that most of us will be stuck with fairly humid conditions through late week. Summer seems here to stay. .LONG TERM...(Friday through Tuesday) Issued at 230 PM CDT Tue Jun 12 2018 By 12Z Friday, an upper level ridge of high pressure will be established over the region. At the surface, we will be on the western side of a departing high pressure system. Given the high pressure overhead and limited moisture, any chances for convection on Friday should be little to none. Temperatures will continue to be in the upper 80s to low 90s. As the surface high continues to shift east Friday night into the day on Saturday, winds will become more southerly. This will lead to an increase in high temperatures on Saturday with readings well into the lower 90s. This heat coupled with dew points in the lower 70s will mean heat index values between 100 and 105 degrees. Dry and hot conditions appear to continue into Sunday as well, as the upper high remains in the vicinity with no other substantial focusing mechanisms and continued limited moisture. Again, any convection should be isolated, although the latest GFS ensembles do indicate possibilities over western portions on Sunday. Will maintain a dry forecast for the weekend for now. By early next week, the center of the upper high will have shifted to our east. Models are hinting at possible disturbances coming around the western side of this upper high. However, timing and placement of these features. Confidence for showers and storms increases even more on Tuesday as the upper high migrates back down into the Gulf Coast states region. Do not have high enough confidence to go with likely POPs (greater than 55 percent POPs), but will maintain good chance percentages for now given the increase in QPF with the latest GFS ensembles. With the chances for rain and scattered clouds, will lower highs a few degrees with readings in the upper 80s to around 90 degrees. && .AVIATION... Issued at 1250 PM CDT Tue Jun 12 2018 A very moist and unstable air mass will set the stage for scattered to numerous thunderstorms today. As diurnal heating kicks in, storms should develop at or near the remainder of the taf sites this afternoon/evening. Heavy rain may accompany some storms. Although ifr conditions are possible, the probability of sustained ifr is too low to mention in the tafs at this time. Outside of storms, vfr conditions will continue. Although tsra is not mentioned in the tafs after midnight tonight, there is a small chance isolated convection will linger well into the night. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...Flash Flood Watch through late tonight for ILZ076>078-083. MO...None. IN...Flash Flood Watch through late tonight for INZ081-082-085>088. KY...None. && SHORT TERM...GM LONG TERM...CW AVIATION...GM
Hazardous weather outlook, Jun 12, 4:14 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 314 PM CDT Tue Jun 12 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 314 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected this afternoon into tonight. Locally heavy rainfall and possible flash flooding will be the primary concerns, especially where the ground is nearly saturated in southwest Indiana and southeast Illinois. In addition, a few strong storms damaging winds and small hail are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of scattered thunderstorms again Wednesday. Locally heavy rain and dangerous lightning are the primary concerns. A few storms could become strong, with hail and gusty winds. There is only a slight chance of an isolated thunderstorm here and there during the peak heating of the daytime Thursday through Monday. However, most locations will remain rain-free. Deadly lightning would be the main concern. The heat index will peak around 100 degrees each afternoon from Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed.
In the hours before
Local storm report, Jun 12, 4:37 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
337 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST BROWNS 38.38N 87.98W
06/12/2018 E60 MPH EDWARDS IL TRAINED SPOTTER
LATE REPORT. WINDS ESTIMATED 50 TO 60 MPH.
&&
SMITTYLocal storm report, Jun 12, 4:44 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
344 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD ALBION 38.38N 88.06W
06/12/2018 EDWARDS IL LAW ENFORCEMENT
WIDESPREAD FLASH FLOODING OCCURRING ON MANY LOCAL
HIGHWAYS.
&&
SMITTYSpecial weather statement, Jun 12, 4:46 PM EDT, 44 minutes before
Special Weather Statement National Weather Service Paducah KY 346 PM CDT Tue Jun 12 2018 ILZ090-092>094-KYZ003>005-007-MOZ110>112-114-122200- Pope-Alexander-Pulaski-Massac-Carlisle-Ballard-McCracken- Livingston-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Golconda, Cairo, Mound City, Metropolis, Bardwell, Wickliffe, Paducah, Smithland, Bloomfield, Sikeston, Charleston, and New Madrid 346 PM CDT Tue Jun 12 2018 ...SIGNIFICANT WEATHER ADVISORY... A line of strong thunderstorms extended from just west of Golconda Illinois, to La Center Kentucky, to south of Dudly in southeast Missouri. These storms have produced wind gusts to near 45 mph in Massac county Illinois and close to 40 mph in Cairo Illinois. Torrential rainfall is also occurring with these storms. Be prepared for blinding rain and gusty winds as these storms move through the area. PS
Local storm report, Jun 12, 4:48 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST 2 NW METROPOLIS 37.17N 88.74W
06/12/2018 E50 MPH MASSAC IL PUBLIC
&&
SMITTYLocal storm report, Jun 12, 4:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
349 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST ROUND KNOB 37.22N 88.73W
06/12/2018 M44 MPH MASSAC IL TRAINED SPOTTER
&&
SMITTYSpecial weather statement, Jun 12, 5:14 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
414 PM CDT TUE JUN 12 2018
INZ081-082-086>088-122200-
Warrick IN-Vanderburgh IN-Gibson IN-Spencer IN-Pike IN-
414 PM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SPENCER...EASTERN
GIBSON...NORTHEASTERN VANDERBURGH AND PIKE COUNTIES UNTIL 500 PM
CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of St. Francisville to near
Fort Branch to near Kasson. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Evansville, Princeton, Boonville, Newburgh, Chandler, Fort Branch,
Oakland City, Petersburg, Princeton In Gibson County, Melody Hill,
Dale, Haubstadt, Darmstadt, Lynnville, Winslow, Grandview, Patoka,
Folsomville, Holiday World and Ferdinand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3801 8680 3792 8702 3791 8735 3795 8744
3791 8751 3798 8759 3828 8757 3844 8763
3850 8758 3849 8750 3854 8743 3851 8729
3855 8720 3852 8715 3854 8710 3851 8707
3821 8707 3821 8679 3812 8681 3800 8677
TIME...MOT...LOC 2114Z 273DEG 32KT 3851 8760 3828 8751 3797 8762
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:29 PM EDT | Special Weather Statement | PAH | Gibson | 46 min |
| Jun 11, 11:08 PM EDT | Special Weather Statement | PAH | Vanderburgh, Warrick | 52 min |
| Jun 12, 8:08 AM EDT | Flash Flood Watch | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 13 hr |
| Jun 12, 8:19 AM EDT | Special Weather Statement | PAH | Pike | 41 min |
| Jun 12, 9:36 AM EDT | Flash Flood Warning | PAH | Gibson, Pike | 3 hr |
| Jun 12, 10:47 AM EDT | Areal Flood Warning | PAH | Warrick | 118 min |
| Jun 12, 10:57 AM EDT | Special Weather Statement | PAH | Spencer | 48 min |
| Jun 12, 4:31 PM EDT | Special Weather Statement | PAH | Gibson | 44 min |
| Jun 12, 4:38 PM EDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 37 min |
| Jun 12, 4:48 PM EDT | Flash Flood Warning | PAH | Gibson | 3 hr |
| Jun 12, 5:14 PM EDT | Special Weather Statement | PAH | Gibson, Pike, Spencer, Vanderburgh, Warrick | 46 min |
| Jun 12, 5:58 PM EDT | Special Weather Statement | PAH | Spencer | 47 min |
Nearby
Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.